Hail, Logan
- When
- April 30, 2:25 PM CST
- Where
- Logan County, Middletown
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.100, -89.583
Nickel size hail covered the ground.
7 hail, 1 thunderstorm wind, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Apr 30, 2:15 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 315 PM CDT SUN APR 30 2006 .DISCUSSION... SHORT TERM...TONIGHT THROUGH WEDNESDAY... OF IMMEDIATE CONCERN IS WITH SVR THUNDERSTORM WATCH #266 THIS EVENING. UPPER LEVEL SYSTEM VERTICALLY STACKED NOW WITH SFC LOW ACRS NW IOWA SLOWLY FILLING. COLD FRONT MAKING ITS WAY TOWARDS THE MISSISSIPPI RIVER THIS AFTN WITH SCATTERED STRONG CONVECTION DVLPG AHEAD OF IT. WINCHESTER AND LOCAL 88D VAD WIND PROFILES SHOWING MORE UNIDIRECTIONAL SHEAR SUGGESTING ANY STORMS THAT DO ORGANIZE MAY BECOME MORE LINEAR. 500 MB TEMPERATURES CONTINUE TO COOL ADDING TO THE HAIL THREAT...ESP WHERE BREAKS DEVELOP IN THE CLOUD COVER...AND THAT WOULD BE MAINLY ACRS THE WEST HALF OF OUR FCST AREA. SHOULD SEE THE STORMS BEGIN TO WANE WITH TIME THIS EVENING AS WE LOSE DAYTIME HEATING. WL CARRY OCNL WORDING THRU THE EVENING AND MORE OF A HIGH CHANCE POP FOR THE OVERNIGHT HOURS FOR MAINLY SHOWERS. UPPER LEVEL SYSTEM FORECAST TO SLOWLY FILL ON MONDAY AS IT LIFTS NORTHEAST ACRS THE UPPER LAKES. MODELS STILL INDICATE ADDL SHORTWAVE ENERGY TO ROTATE ACRS THE MIDWEST...ESPECIALLY MONDAY AFTN AND EVENING BRINGING ANOTHER THREAT FOR SCATTERED CONVECTION TO THE AREA. FCST SOUNDINGS SHOWING INSTABLITY ACRS THE AREA MORE IMPRESSIVE THAN THIS AFTN BUT AGAIN UPPER LEVEL AND SFC SYSTEMS CONTINUE TO WEAKEN WITH TIME. CONVECTION CHANCES SHOULD WANE MONDAY EVENING WITH THE LOSS OF HEATING WITH LINGERING SHOWER CHANCES HOLDING OVERNIGHT. GFS CONTINUES TO GRAB ONTO SHORTWAVE ENERGY AND EXPLODES AND QPF BULLSEYE ACRS OUR SRN COUNTIES LATE MONDAY NIGHT INTO TUESDAY. PROBLEM IS NOW THAT THE NAM HAS CAUGHT ON TO THIS IDEA...ALBEIT A BIT FURTHER SOUTH WITH ITS QPF MAXIMA. HIGHEST POPS WILL BE LOCATED ACRS THE SOUTH TO COVER THE POTENTIAL MCS DVLPMT ACRS THE MISSOURI VALLEY AND HAVING IT TRANSLATE INTO OUR SRN AREAS LATE AT NIGHT. MODELS ARE A BIT MORE CONSISTENT WITH THE MOVEMENT OF THE MIDWEEK COLD FRONT INTO OUR AREA. AS A RESULT...HAVE INCREASED POPS ACRS THE AREA ON WEDNESDAY. APPEARS TIMING OF FRONT WILL CONINCIDE WITH PEAK HEATING WEDNESDAY AFTN...ESPECIALLY ACRS THE CENTRAL AND SOUTHEAST PORTION OF THE FCST AREA WHERE LOW LEVEL CONVERGENCE AND INSTABILITY IS MAXIMIZED. LONG TERM...THURSDAY THROUGH SUNDAY... MAIN CHALLENGE THIS PERIOD WILL BE EVOLUTION OF TROF AND UPPER LOW ACRS THE LAKES LATE FRIDAY AND INTO THE WEEKEND AND ITS AFFECT ON OUR AREA WITH RESPECT TO TEMPS AND PRECIP CHANCES. MODEL SPREADS QUITE LARGE WITH SYSTEM LATE IN THE WEEK SO WL TAKE MORE OF A BELND OF THE GFS AND ECMWF. WL KEEP LOW POP CHANCES GOING IN THE EXTENDED AS ADDL ENERGY IS FCST TO DROP INTO THE LAKES TROF. FEEL THE BEST LIFT AND MOISTURE WILL REMAIN TO OUR NORTH AS THE ECMWF IS NOT NEARLY AS AMPLIFIED AS THE 00Z ECMWF. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SMITH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1105 AM CDT SUN APR 30 2006 ILZ027>031-036>038-040>053-011200- KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CASS- MENARD-SCOTT-MORGAN-SANGAMON-CHRISTIAN-MACON- 1105 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL PERSIST TODAY WITH GUSTS BETWEEN 30 AND 40 MILES PER HOUR. THERE WILL BE A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AND SOME OF THE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG WINDS FROM MID AFTERNOON UNTIL AROUND MIDNIGHT... AND THE GREATER THREAT WILL BE AREAS ALONG AND WEST OF I-55. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR THUNDERSTORMS WILL PERSIST INTO MONDAY. ALTHOUGH NO ORGANIZED SEVERE WEATHER IS ANTICIPATED...SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. ANOTHER STORM SYSTEM WILL APPROACH THE AREA AND BRING A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. ILZ054>057-061>063-066>068-071>073-011200- MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM- JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE- 1105 AM CDT SUN APR 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDY CONDITIONS WILL PERSIST TODAY WITH GUSTS BETWEEN 30 AND 40 MILES AN HOUR. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON AND TONIGHT...AND SOME OF THE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE WEATHER THREAT WILL BE LARGE HAIL AND STRONG WINDS FROM MID AFTERNOON UNTIL AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT FOR THUNDERSTORMS WILL PERSIST MONDAY AND TUESDAY. SOME OF THE STRONGER STORMS MAY PRODUCE HAIL AND STRONG WINDS DURING THE AFTERNOON AND EVENING HOURS. ANOTHER STORM SYSTEM WILL APPROACH THE AREA AND BRING A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
208 PM CDT SUN APR 30 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLOOD 2 W CHESTNUT 40.07N 89.24W
04/30/2006 LOGAN IL TRAINED SPOTTER
REPORT OF SALT CREEK FLOWING OVER 2000TH AVE 2 MILES WEST
OF CHESTNUT
&&
KELLYThe Lincoln radar (KILX), 22 km away, was scanning. The volume nearest the first event began at 20:25 UTC.
7 hail, 1 thunderstorm wind, 1 tornado. Local standard time, as filed.
Nickel size hail covered the ground.
Penny size hail covered the ground.
Numerous large trees blown down.
A tornado briefly touched down. No damage was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyThe tornado archive for Illinois, 2006Warnings in Illinois, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5500418, 5500472, 5500473, 5500474, 5500475, 5500476, 5500477, 5500479, 5500478.